Alert archive / Illinois / Areal Flood Warnings in 2016
Areal Flood Warning 3, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Jul 20, 2016, 10:50 AM CDT for 5 counties in Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2016, 10:50 AM CDT (15:50 UTC)
- Expired
- Jul 20, 2016, 4:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Saint Clair County, IL
The radar
The St Louis radar (KLSX), 58 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
098
WGUS43 KLSX 201550
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1050 AM CDT WED JUL 20 2016
ILC061-083-117-119-163-202145-
/O.NEW.KLSX.FA.W.0003.160720T1550Z-160720T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-ST. CLAIR IL-MACOUPIN IL-MADISON IL-JERSEY IL-
1050 AM CDT WED JUL 20 2016
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR...
SOUTHEASTERN GREENE COUNTY IN SOUTHWESTERN ILLINOIS...
NORTHEASTERN ST. CLAIR COUNTY IN SOUTHWESTERN ILLINOIS...
SOUTHWESTERN MACOUPIN COUNTY IN SOUTHWESTERN ILLINOIS...
CENTRAL MADISON COUNTY IN SOUTHWESTERN ILLINOIS...
EASTERN JERSEY COUNTY IN SOUTHWESTERN ILLINOIS...
* UNTIL 445 PM CDT
* AT 1048 AM CDT...GAUGES SHOWED SOME LARGER CREEKS AND STREAMS
STILL RISING. SPOTTERS REPORTED UP TO 6 INCHES OF RAIN SINCE LAST
NIGHT WITHIN THE WARNED AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GRANITE CITY...O'FALLON...ALTON...COLLINSVILLE...EDWARDSVILLE...
GODFREY...GLEN CARBON...SHILOH...WOOD RIVER...TROY...BETHALTO...
JERSEYVILLE...MARYVILLE...MASCOUTAH...PONTOON BEACH...LEBANON...
CASEYVILLE...NEW BADEN...SCOTT AFB AND EAST ALTON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN ILLINOIS NEAR EXIT 21.
INTERSTATE 55 IN ILLINOIS NEAR EXIT 23.
INTERSTATE 64 IN ILLINOIS BETWEEN EXITS 19 AND 27.
THIS ALSO INCLUDES BEAVER DAM STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3859 8992 3865 9000 3873 8999 3878 9015
3881 9012 3885 9011 3899 9042 3912 9032
3942 9031 3929 8999 3878 8984 3872 8971
3847 8971
$$
GOSSELIN1 follow-up statement
733
WGUS83 KLSX 202143
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
443 PM CDT WED JUL 20 2016
ILC061-083-117-119-163-202150-
/O.EXP.KLSX.FA.W.0003.000000T0000Z-160720T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-ST. CLAIR IL-MACOUPIN IL-MADISON IL-JERSEY IL-
443 PM CDT WED JUL 20 2016
...THE FLOOD WARNING WILL EXPIRE AT 445 PM CDT FOR SOUTHEASTERN
GREENE...NORTHEASTERN ST. CLAIR...SOUTHWESTERN MACOUPIN...CENTRAL
MADISON AND EASTERN JERSEY COUNTIES IN SOUTHWESTERN ILLINOIS...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 3859 8992 3865 9000 3873 8999 3878 9015
3881 9012 3885 9011 3899 9042 3912 9032
3942 9031 3929 8999 3878 8984 3872 8971
3847 8971
$$
GOSSELINWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Jul 20, 7:10 AM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jul 20, 7:10 AM CDT, 3 hours 40 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
710 AM CDT WED JUL 20 2016
.SHORT TERM... (Through Late This Afternoon)
Issued at 355 AM CDT Wed Jul 20 2016
Main concern continues to be the extended heat wave. Area still is
under extensive area of cloudiness behind MCS that has already moved
well off to the east early this morning. These clouds will
gradually thin later this morning and this afternoon allowing for
heating later this morning and this afternoon. RAP/GFS forecast
soundings show mixing up to 850mb which supports highs in the lower-
mid 90s once again today. Dewpoints will rise back up into the lower-
mid 70s later today as moisture has been added to the atmosphere by
the rain that fell from the MCS that moved through the area
yesterday. This will result in heat index readings this afternoon in
the 100 to 106 degree range.
Radar is showing some recent development of showers and
thunderstorms over southwest Illinois. This is an area of low level
moisture convergence on the nose of the low level jet. Latest runs
of the RAP show this moisture convergence lasting into mid morning
hours across eastern Missouri and southwest Illinois before shifting
off to the east, so will keep a chance of thunderstorms going in the
forecast. RAP is also showing a weak boundary over the western CWA
that the HRRR shows additional thunderstorms developing along later
this morning into the afternoon hours. This boundary will lift
northeast of the area by this evening, so will keep the dry forecast
after 00Z.
Britt
.LONG TERM... (Tonight through Tuesday)
Issued at 355 AM CDT Wed Jul 20 2016
Hot and humid weather will continue across the region for Thursday
at least through Saturday...and probably into Sunday as well. All
guidance now shows the upper level ridge staying in place on
Saturday, and the shortwave which is advertised to move through the
Midwest is delayed until late Sunday. Heat index values have maxed
out at 105 plus across almost the entire area for 2 out of the last
3 days, and Thursday through Saturday look like they will be at
least as hot if not hotter. Since this will be at least 5 out of at
least a 7 day period with heat index values of 105 or greater, have
expanded the heat warning to encompass the entire area. Not too keen
yet on extending the heat headlines into Sunday due to the decent
chance for afternoon precip. Both the ECMWF and GFS are printing out
a broad area of relatively light QPF Sunday with some weak to
moderate low level moisture convergence ahead of the trof. This
suggests scattered thunderstorms across the area which may suppress
high temperatures. That being said, if guidance continues to slow
the progression of this weekend's shortwave the warning will need to
be extended into Sunday.
Medium range guidance has the front stalling over southern Missouri
on Monday. Temperatures north of the front should 5 to 10 degrees
cooler...which just means that highs will be closer to normal in the
upper 80s and lower 90s. It should feel less humid though with
dewpoint temperatures dropping to 65 to 70. Both the ECMWF and the
GFS keep he front south of the area through Tuesday. The GFS is
much wetter than the EC over southern Missouri. Don't have a strong
feeling either way so stuck close to ensemble guidance which has low
chance/slight chance across southern zones both Monday and Tuesday.
Carney
&&
.AVIATION... (For the 12z TAFs through 12z Thursday Morning)
Issued at 709 AM CDT Wed Jul 20 2016
Thunderstorms will continue to move just east of the St. Louis
metro terminals through mid morning. It is possible that they
still may affect the KSTL and KCPS, so have VCTS at these airports
early in the TAF period. Additional thunderstorms may develop
across the area later this morning and this afternoon during the
heating of the day. Do not have enough confidence in the timing or
location of these thunderstorms to include in the terminals at
this time. Otherwise, expect many VFR conditions with light
southeasterly winds.
Specifics for KSTL: Thunderstorms should continue to be just east
of the terminal through around 14Z. Additional isolated
thunderstorms will develop later today, however do not have enough
confidence at this time to include them in the TAF. Otherwise, expect
many VFR conditions with light southeasterly winds.
Britt
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Excessive Heat Warning until 7 PM CDT Saturday for Audrain MO-
Boone MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-
Gasconade MO-Iron MO-Jefferson MO-Knox MO-Lewis MO-Lincoln
MO-Madison MO-Marion MO-Moniteau MO-Monroe MO-Montgomery MO-
Osage MO-Pike MO-Ralls MO-Reynolds MO-Saint Charles MO-
Saint Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
Genevieve MO-Shelby MO-Warren MO-Washington MO.
IL...Excessive Heat Warning until 7 PM CDT Saturday for Adams IL-Bond
IL-Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-
Jersey IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-
Montgomery IL-Pike IL-Randolph IL-Saint Clair IL-Washington
IL.
&&
WFO LSXHazardous weather outlook, Jul 20, 5:18 AM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 518 AM CDT WED JUL 20 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-211200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 518 AM CDT WED JUL 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR THE ENTIRE AREA DUE TO A PROLONGED PERIOD OF HOT AND HUMID CONDITIONS. SOME STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING...PRIMARILY ALONG AND EAST OF THE MISSISSIPPI RIVER FROM ST LOUIS NORTHWARD. DAMAGING WINDS IN EXCESS OF 60 MPH ARE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR THE ENTIRE AREA UNTIL SATURDAY EVENING. MAXIMUM HEAT INDEX VALUES BETWEEN 100 AND 110 DEGREES ARE LIKELY ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. CARNEY
In the hours before
Local storm report, Jul 20, 9:12 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
912 AM CDT WED JUL 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG BELLEVILLE 38.53N 90.00W
07/19/2016 ST. CLAIR IL TRAINED SPOTTER
LARGE TREE UPROOTED AT NORTH CHARLES STREET NEAR IL HWY
161. NUMEROUS LIMBS DOWN.
&&
WALSHLocal storm report, Jul 20, 9:43 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
943 AM CDT WED JUL 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG PEARL 39.46N 90.62W
07/19/2016 PIKE IL LAW ENFORCEMENT
TREES DOWN IN CITY
&&
KELLYLocal storm report, Jul 20, 9:46 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
946 AM CDT WED JUL 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG HARDIN 39.16N 90.62W
07/19/2016 CALHOUN IL LAW ENFORCEMENT
TREES DOWN IN CITY
&&
KELLYLocal storm report, Jul 20, 9:55 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
955 AM CDT WED JUL 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 1 SW NEW LONDON 39.57N 91.41W
07/19/2016 RALLS MO EMERGENCY MNGR
TWO POWER POLES BENT OVER HIGHWAY 19 BLOCKING ROADWAY
&&
KELLYLocal storm report, Jul 20, 10:05 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1005 AM CDT WED JUL 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 AM FLOOD 1 NE BETHALTO 38.91N 90.03W
07/20/2016 MADISON IL BROADCAST MEDIA
UPWARDS OF 6 INCHES OF RAIN IN MORO IL. NEIGHBORHOOD
STREETS FLOODED.
&&
WALSHLocal storm report, Jul 20, 10:18 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1018 AM CDT WED JUL 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD 2 NW EDWARDSVILLE 38.82N 89.99W
07/20/2016 MADISON IL NEWSPAPER
ROAD FLOODED UNDER RAILROAD OVERPASS.
&&
WALSHThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:31 PM CDT | Special Weather Statement | LSX | Calhoun, Jersey, Macoupin | 44 min |
| Jul 19, 7:47 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey | 43 min |
| Jul 19, 8:26 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Monroe, Saint Clair | 49 min |
| Jul 19, 9:07 PM CDT | Special Weather Statement | LSX | Monroe, Saint Clair | 38 min |
| Jul 20, 5:50 AM CDT | Areal Flood Advisory | LSX | Jersey, Macoupin, Madison, Saint Clair | 4 hr |
| Jul 20, 5:55 AM CDT | Areal Flood Advisory | LSX | Brown, Pike | 4 hr |
| Jul 20, 6:43 AM CDT | Flash Flood Warning | LSX | Madison, Saint Clair | 4 hr |
| Jul 20, 7:09 AM CDT | Flash Flood Warning | LSX | Greene, Jersey | 4 hr |
| Jul 20, 7:39 AM CDT | Flash Flood Warning | LSX | Macoupin, Madison | 4 hr |
Nearby
Areal Flood Warnings in Illinois, 2016Every areal flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.